MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-8-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information reporting that after flushing the coil per usual, the detachment point of the axium coil was found to be damaged.The coil was pushed out of the protective sheath and it was found that the coil was detached.The device was replaced and the procedure was completed successfully. there was no harm or injury to the patient.There was no harm or injury to the patient who was undergoing a coil embolization procedure to treat an unruptured saccular left ophthalmic artery segment aneurysm.The aneurysm max diameter was 8mm and the neck diameter was 4mm.Blood flow was low, vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no detachment attempts (instant detacher or manual method) made.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5).As found condition: the axium coil was returned for analysis within a shipping box; within a plastic bio-pouch; and within a dispenser coil.The catheter used during the event was not returned.In addition, the model and lot number were not provided; therefore, compatibility could not be assessed.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.However, the axium pushwire was found to be broken at ~7.0cm from proximal end and retained by release wire.The axium implant coil was still attached to the pushwire.The axium implant coil was found to be damaged and stretched within the introducer sheath.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.¿ testing/analysis: the axium coil was able to be pushed out from the introducer sheath.¿ conclusion: based on the device analysis and the reported information, the customer¿s report of ¿premature detachment¿ could not be confirmed as the axium implant coil was still attached to the pushwire.However, the axium coil was confirmed to be damaged and the root cause could not be determined.There was no non-conformance to specification identified that led to the reported issues.H6.Coding updated based on analysis results.Pertains to previously submitted reports with rr #: 2029214-2021-01557.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12917363
Report Number2029214-2021-01557
Device Sequence Number5222875
Product Code KRD
UDI-Device Identifier00847536029958
UDI-Public00847536029958
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model NumberQC-4-8-3D
Device Catalogue NumberQC-4-8-3D
Device Lot NumberB231377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer12/03/2021
02/10/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/21/2021
02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale